Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 114, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 2, 2015, 7:38 AM EST for Gilmer County, Georgia. It took effect at Dec 2, 2015, 9:22 AM EST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2015, 7:38 AM EST (12:38 UTC)
- In effect from
- Dec 2, 2015, 9:22 AM EST
- Expired
- Dec 2, 2015, 8:26 PM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 146 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cartecay River near Ellijay (EECG1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
566
WGUS42 KFFC 021238
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 AM EST WED DEC 2 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Cartecay River near East Ellijay affecting Gilmer County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC123-030126-
/O.NEW.KFFC.FL.W.0114.151202T1422Z-151203T0126Z/
/EECG1.1.ER.151202T1422Z.151202T1700Z.151202T1926Z.NO/
738 AM EST WED DEC 2 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Cartecay River near East Ellijay.
* From this morning until this evening.
* At 700 AM Wednesday the stage was 6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise above flood stage this morning and
continue to rise to near 7.5 feet by this afternoon.The river will
fall below flood stage late this afternoon.
* At 8 feet...Minor flooding continues upstream and downstream from
the gage off Georgia Highway 52. The flooding expands of yards
behind townhouses and homes on Riverside Drive.
&&
LAT...LON 3471 8446 3466 8443 3469 8438 3463 8439
3461 8446 3467 8449
$$
162 follow-up statements
936
WGUS82 KFFC 021516
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 AM EST WED DEC 2 2015
...The Flood Warning continues for the following rivers in Georgia...
Cartecay River near East Ellijay affecting Gilmer County
Coosawattee River near Ellijay affecting Gilmer County
GAC123-030201-
/O.EXT.KFFC.FL.W.0114.000000T0000Z-151203T0201Z/
/EECG1.1.ER.151202T1958Z.151202T2000Z.151202T2001Z.NO/
1016 AM EST WED DEC 2 2015
...Flood Warning extended until this evening...for
The Cartecay River near East Ellijay.
* From this afternoon until this evening.
* At 945 AM Wednesday the stage was 5.5 feet...steady.
* Minor flooding is forecast.
* Flood stage is 7 feet.
* Forecast to rise to near 7 feet by early this afternoon. The river
will fall below flood stage by late this afternoon.
* At 7 feet...Flood stage is reached and minor flooding begins
upstream and downstream from the gage off Georgia Highway 52. Some
flooding of yards begins behind townhouses and homes on Riverside
Drive.
&&
LAT...LON 3471 8446 3466 8443 3469 8438 3463 8439
3461 8446 3467 8449
$$
GAC123-030343-
/O.EXT.KFFC.FL.W.0111.000000T0000Z-151203T0343Z/
/ELIG1.1.ER.151202T0926Z.151202T1330Z.151202T2143Z.UU/
1016 AM EST WED DEC 2 2015
...Flood Warning extended until this evening...for
The Coosawattee River near Ellijay.
* Until this evening.
* At 945 AM Wednesday the stage was 8.4 feet...and slowly falling.
* Minor flooding will continue.
* Flood stage is 8 feet.
* The river should rise again to near 9 feet by this afternoon. The
river will fall below flood stage by this evening.
* At 9 feet...Minor flooding expands. Flooding of much of the
walking trail in the Harold Hefner River Park occurs. Flooding of
the parking lot of the Georgia Power substation at the corner of
Legion Road and Old Highway 5 begins. Flooding of low lands...
yards and parking areas...develop along a several mile stretch from
just downstream of Ellijay to several miles upstream...including
the Ellijay and Cartecay Rivers.
&&
LAT...LON 3469 8457 3470 8452 3472 8449 3471 8446
3465 8448 3464 8457
$$
16602
WGUS82 KFFC 021754
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EST WED DEC 2 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Cartecay River near East Ellijay affecting Gilmer County
Coosawattee River near Ellijay affecting Gilmer County
GAC123-021854-
/O.CAN.KFFC.FL.W.0114.000000T0000Z-151203T0201Z/
/EECG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1254 PM EST WED DEC 2 2015
The Flood Warning is cancelled for
The Cartecay River near East Ellijay.
* This takes affect immediately.
* At 1245 PM Wednesday the stage was 5 feet...and falling.
* Flood stage is 7.0 feet.
* The river will continue to fall.
&&
LAT...LON 3471 8446 3466 8443 3469 8438 3463 8439
3461 8446 3467 8449
$$
GAC123-021854-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-151203T0343Z/
/ELIG1.1.ER.151202T0926Z.151202T1330Z.151202T1545Z.UU/
1254 PM EST WED DEC 2 2015
The Flood Warning is cancelled for
The Coosawattee River near Ellijay.
* This takes affect immediately.
* At 1245 Wednesday the stage was 7.5 feet...and falling.
* Flood stage is 8 feet.
* The river will continue to fall.
&&
LAT...LON 3469 8457 3470 8452 3472 8449 3471 8446
3465 8448 3464 8457
$$
16What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:27 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 2, 6:27 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 627 AM EST WED DEC 2 2015 .UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 234 AM EST WED DEC 2 2015/ SHORT TERM /TODAY THROUGH THURSDAY/... MODELS IN GOOD AGREEMENT IN MOVING THE AREA OF RAIN ACROSS THE CWA TODAY AHEAD OF THE COLD FRONT. THE PRECIP SHOULD CLEAR THE CWA BY 06Z TONIGHT LEAVING A DRY FORECAST FOR THURSDAY. ADDITIONAL RAINFALL OF 1 TO 1.25 INCH OF RAIN IS POSSIBLE ACROSS NORTHEAST GA AND WILL THEREFORE HOLD ON TO THE FLOOD WATCH TODAY. TEMPERATURES WILL BE COOLER TODAY AND MORE SO ON THURSDAY. GUIDANCE HAS A GOOD HANDLE ON THIS. 17 LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... GFS/ECMWF IN PRETTY GOOD AGREEMENT THROUGH THE WEEKEND WITH DRY CONDITIONS AND SLOWLY MODERATING TEMPERATURES. DIFFERENCES APPEAR IN THE MODELS AS THE NEXT SYSTEM MOVES INTO THE MIDWEST WHERE THE GFS PULLS MORE GULF MOISTURE INTO THE REGION WHILE THE ECMWF KEEPS MOISTURE LIMITED. HAVE THEREFORE GONE WITH LOW CHANCE POPS MONDAY AND MONDAY NIGHT IN ASSOCIATION WITH THE COLD FRONT AS IT MOVES THROUGH. TEMPERATURES THROUGH THE LONG TERM WILL BE CLOSER TO NORMAL THAN WHAT WE HAVE SEEN OVER THE PAST SEVERAL DAYS. 17 && .AVIATION... 12Z UPDATE... PREDOMINANT CIGS FROM ATL-AHN WILL BE MVFR WITH ISOLATED AREAS GOING IFR. FROM CSG-MCN CIGS WILL BE IFR. ALL CIGS WILL SLOWLY IMPROVE THROUGH TODAY WITH ALL SITES VFR BY MID AFTERNOON. RAIN OVER THE FORECAST AREA WILL END FROM THE NORTHWEST LATE THIS MORNING AND AFTERNOON. BY TONIGHT ALL SITES WILL BE DRY. WINDS WILL BE WEST/SOUTHWEST THIS MORNING...BECOMING NORTHWEST BY THIS EVENING. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON ALL ELEMENTS THROUGH 00Z. HIGH ON ALL ELEMENTS AFTER 00Z. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 40 57 37 / 100 10 0 0 ATLANTA 63 40 54 37 / 100 10 0 0 BLAIRSVILLE 59 34 51 32 / 100 5 0 0 CARTERSVILLE 60 36 52 33 / 100 5 0 0 COLUMBUS 65 41 59 40 / 100 10 0 0 GAINESVILLE 61 39 54 37 / 100 10 0 0 MACON 68 42 60 38 / 100 20 0 0 ROME 58 35 52 33 / 100 5 0 0 PEACHTREE CITY 65 37 56 35 / 100 10 0 0 VIDALIA 74 48 63 42 / 80 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE... DAWSON...DEKALB...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...LUMPKIN...MURRAY...NORTH FULTON... PAULDING...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && SHORT TERM...17 LONG TERM....17 AVIATION...17
Hazardous weather outlook, Dec 2, 3:42 AM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 AM EST WED DEC 2 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 342 AM EST WED DEC 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HEAVY RAIN COULD PRODUCE FLOODING ACROSS NORTH GEORGIA TODAY... RAIN WILL CONTINUE ACROSS NORTH GEORGIA THIS MORNING. THIS COULD PRODUCE FLOODING ACROSS NORTH GEORGIA TODAY AND THEREFORE A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF NORTH GEORGIA TODAY. SEE THE LATEST FLOOD WATCH STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 9:27 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 4 days |
| Dec 2, 2:14 AM EST | River Flood Warning | FFC | Murray | 24 hr |
| Dec 2, 2:19 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 2, 2:33 AM EST | River Flood Warning | FFC | Gilmer | 16 hr |
| Dec 2, 6:06 AM EST | River Flood Warning | FFC | Gordon | 4 days |
| Dec 2, 6:26 AM EST | River Flood Warning | FFC | Floyd, Gordon | 71 hr |
| Dec 2, 8:04 AM EST | River Flood Warning | FFC | Chattooga | 24 hr |
| Dec 2, 8:14 AM EST | River Flood Warning | FFC | Floyd | 54 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.